Alabama, 2002

Heat in Alabama, April 19, 2002

April 19, 2002 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 19, 1:07 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 19, 1:07 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
207 PM CDT FRI APR 19 2002

NOT TOO MUCH CHANGE TO CURRENT FORECAST.  UPPER RIDGE LINGERING OVER
THE GULF BEGINS TO BREAK DOWN BY THE END OF THE WEEKEND...ALLOWING
SURFACE FRONT TO PUSH THROUGH FORECAST AREA SUNDAY NIGHT AND
MONDAY.  SURFACE FRONT CURRENTLY EXTENDS FROM GREAT LAKES REGION TO
SOUTHEAST KANSAS AND WILL MAKE ONLY A LITTLE PROGRESS THROUGH
SATURDAY.  MODELS INDICATE ATMOSPHERE LITTLE MOISTURE AND WEAK
INSTABILITY MAINLY ACROSS NORTH ALABAMA AND WILL CONTINUE ONLY SLIGHT
CHANCE ACROSS TENNESSEE VALLEY TONIGHT AND TOMORROW...FAVORING THE
ETA MODEL MORE THAN AVN.

HSV 062/084 061/082 060 2233
BHM 063/085 062/084 060 1222
MGM 063/087 064/087 061 1111

.BHM...NONE.

83

In the hours before

Special weather statement, Apr 19, 12:01 PM CST, 3 hours 59 minutes before
ALZ001>050-191915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CDT FRI APR 19 2002

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A WEAK AREA OF HIGH PRESSURE WILL CONTINUE ACROSS ALABAMA THROUGH
SATURDAY. ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE EXPECTED
TO DEVELOP THROUGH THE REST OF THE AFTERNOON.  ANY RAIN THAT DEVELOPS
WILL DIMINISH THROUGH THE EVENING HOURS.

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Montgomery

When
April 19, 4:00 PM CST
Where
Montgomery forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

The afternoon high temperature recorded at Dannelly Field was 88 degrees. This temperature equaled the previous record set in 1995.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292833.